Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have versicolor on arms. Noticed red spots on chest and stomach. Pityriasis rosea or hepatitis c?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
red spotsi have red spots on my chest and stomach area any clue what it is i also have vesecolor on my arms or something like that any clue how to get rid of both
do u k what the red spots r i looked up a picture of pityriasis rosea from the pictures it looks like it
and could it be hep c
Posted Thu, 11 Apr 2013 in Skin Hair and Nails
Answered by Dr. Tanusree Biswas 37 minutes later

Thanks for your query.

I would like to answer your question to the best of my knowledge.

You have mentioned about two things:
1) Red spots on the chest and stomach
2) Pityriasis versicolor on your arms

Firstly, coming to the red patches, possibilities in this case may be Pityriasis rosea (like you mention), syphilis and ringworm of the skin or psoriasis.

P.rosea frequently starts with a single patch and then progress to multiple oval red patches mostly on the chest, back, abdomen and arms. It resolves in 6-8 weeks usually. Topical steroids and calamine lotion are prescribed to treat it.

Ringworm is fungal infection looking like reddish round patches with clearing in the centre. Treated with anti fungal creams application like Clotrimazole 1% twice daily for 2-3 weeks or oral anti-fungals in severe cases.

Syphilis is a sexually transmitted, rare condition.
Psoriasis can present as Guttate psoriasis, where multiple, small, red, and scaly, patches appear on the arms, legs and the body.

I can help you better if you can upload picture of the above (in good resolution).

Also do mention your age and gender and let me know if your rashes appeared acutely, meaning if it came up suddenly now or grew gradually one by one.

You can upload them with the query or send them to
Hepatitis C is unlikely with this presentation only.

Secondly, for the P. versicolor in your arms, you can apply Ketoconazole 2% cream once daily on affected areas for 3 weeks. Some cases also require oral prescription anti-fungal medicines which can be prescribed by your dermatologist.

I will be happy to assist you with queries further.

Wish you good health!
Dr.Tanushree Biswas
Above answer was peer-reviewed by
Follow-up: Have versicolor on arms. Noticed red spots on chest and stomach. Pityriasis rosea or hepatitis c? 1 hour later
email sent and i think it was more of suddenly but not sure
Answered by Dr. Tanusree Biswas 33 minutes later

Thanks for following up.

I have gone through the picture sent. Although picture is not very clear I don't think it is a ringworm. P.rosea is most likely possibility. However a close examination by a dermatologist can rule out Syphilis and Guttate psoriasis.

It is important you visit a dermatologist and get the appropriate treatment started. In most cases, your doctor can identify pityriasis rosea simply by looking at the rash. Treatment of P.rosea consists of appropriate topical corticosteroid, antihistaminic tablets and calamine lotion. Recurrences may occur and it is important to follow-up.Clinical examination is usually sufficient to identify guttate psoriasis.
Blood tests may be required to rule out secondary syphilis.

Hope I have solved your query. I will be happy to provide further help if needed.If you do not have any clarifications, you can close the discussion and rate the answer.

Take care and good luck.

DR.Tanushree Biswas
Above answer was peer-reviewed by
Follow-up: Have versicolor on arms. Noticed red spots on chest and stomach. Pityriasis rosea or hepatitis c? 55 minutes later
ok thank you
dont k how to close this and rate it
Answered by Dr. Tanusree Biswas 9 hours later
Hope I have been able to help you with your concern. Please feel free to ask in future any other skin concerns as well.
If you are satisfied with my response and wish to take my opinion in future, you can post your queries here:
https://www XXXXXXX com/Funnel?page=askDoctorDirectly&docId=0000”

You can close the discussion and rate the answer by following the instructions on your page.

Wishing you speedy recovery,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor